Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 144, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 21, 2004, 6:43 PM EDT for Roane County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2004, 6:43 PM EDT (22:43 UTC)
- Expired
- Jun 21, 2004, 7:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Roane County, TN
The radar
The Knoxville radar (KMRX), 107 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -329 J/kg
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 10:00 AM EDT, 8 hours 43 minutes earlier.
Area forecast discussion, Jun 21, 10:00 AM EDT, 8 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1000 AM EDT MON JUN 21 2004 .DISCUSSION...SKIES ARE NOW MOSTLY CLOUDY ACROSS THE FORECAST AREA. ONLY A FEW WEAK SHOWERS HAVE DEVELOP SO FAR THIS MORNING...MAINLY ON THE NORTHERN PLATEAU AND A FEW LIGHT SHOWERS IN THE CENTRAL VALLEY. SCATTERED SHOWERS WERE MOVING NORTHEAST ACROSS NW GA AND MAY MOVE INTO THE CHATTANOOGA AREA IN A COUPLE HOURS. A LARGE AREA OF SHOWERS AND THUNDERSTORMS ACROSS NE GA AND WESTERN SC WAS MOVING NORTHEAST AND DEVELOPING WESTWARD AT THE SAME TIME. THIS AREA WILL SHOULD MOVE INTO SW NC LATER THIS AFTERNOON SO INCREASED RAIN CHANCES TO LIKELY THERE. STILL EXPECTING COVERAGE TO INCREASE TODAY AS MOISTURE MOVES UP FROM THE SOUTH COMBINED WITH A WEAK SHORTWAVE. ETA MODEL SHOWS PRECIPITABLE WATER VALUES RISING TO 1.5 TO 1.7 INCHES AND LIFTED INDEXES VALUES FROM -3 SOUTH TO -5 NORTH. WILL DELAY THE TIMING OF THE SHOWERS AND THUNDERSTORMS JUST A LITTLE ACROSS THE FORECAST AREA WITH UPDATE. WITH THICK CLOUD COVER ALREADY COVERING THE REGION WILL LOWER HIGHS IN MOST AREAS A CATEGORY. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TD
Hazardous weather outlook, Jun 21, 4:15 AM EDT, 14 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 415 AM EDT MON JUN 21 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-220900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 415 AM EDT (315 AM CDT) MON JUN 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)... ...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS TUESDAY AFTERNOON AND EVENING... A COLD FRONT WILL MOVE TOWARD THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS TUESDAY AND TUESDAY NIGHT PRODUCING WIDESPREAD THUNDERSTORMS...ESPECIALLY TOMORROW AFTERNOON AND EVENING. DUE TO STRONG WINDS ALOFT...SOME OF THESE STORMS COULD BECOME SEVERE TUESDAY AFTERNOON AND EVENING. THE MAIN CONCERN WILL BE DAMAGING STRAIGHT LINE WINDS...HAIL UP TO NICKEL SIZE...AND HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON AND EVENING. STAY TUNED OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:57 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox, Loudon | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.